Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Crestor cause muscle pain?

I had muscle pain relating to taking lipitor with elevated CPK. It took several months for the muscle pain to dissipate. My doctor now suggests I take Crestor instead, but I am leary of taking another statin. My cholesterol is at 240, with 201 LDL.
Wed, 6 Jun 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

All statins may cause muscle pain and elevated CPK levels. Substituting one statin for another may work for some patients. You can find out only by trying. I would have gone for a less potent statin though. Crestor is the most potent statin. The most potent statins usually have more side effects but this is unpredictable on individual basis.

The level of your total cholesterol cannot be evaluated it on its own. Your medical history (diabetes, coronary heart disease, etc) are very important but 201 is too high for LDL and treatment is probably inevitable.

I hope you find my comments helpful! Please get back to me if you'd like more information or any clarifications.

Kind Regards!
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been taking Crestor for a couple of years. I have muscle pain and weakness. my heart doctor was not too concerned. After a muscle strain in my shoulder the pain would not go away even after two months. I completely stopped taking Crestor and the pain is much less now. is there any relation?

doctor1 MD

Hello, I have been taking crestor and fenofibrate for a while on advice of my doctor. I am now on the generic form of crestor called rosuvastatin. About 2 weeks ago when I picked up the last prescription, a flagged message stopped the cashier and a head pharmasicst had to tell me that possible side effects could take place like muscle pain and weakness. I have noticed a little bit of this in about the last 2 months or so, but not extreme. Could this be a side effect from these 2 drugs being taken together?

doctor1 MD

my body is hurting in all my muscles. My skin won t stop goose bumps on back and arms. my face is burning my hands are blue but not cold. when i move my eyes too far left or right i feel a jolt in my head. is this something to do with pinched nerves? i also get pain when i touch the muscle right below the right jaw